Ohio, 2006

Hail and Damaging Winds in Ohio, May 25, 2006

May 25, 2006 · NWS ILN · 44 events in 24 counties and zones

32 thunderstorm wind, 12 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$149,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 25, 12:50 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, May 25, 12:50 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT THU MAY 25 2006

.AVIATION /18Z-18Z/...
CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN
WITH ASSOCIATED COLD FRONT TRAILING ACROSS NORTHWESTERN ILLINOIS.
UPPER LOW WAS LOCATED ACROSS WISCONSIN. SATELLITE IMAGERY SHOWS
ENHANCED LINE OF CU EXTENDING FROM NORTHWESTERN OHIO SOUTHWEST
THROUGH CENTRAL INDIANA. RADAR SHOWS SOME DEVELOPMENT NEAR THIS
ENHANCED LINE OF CU. AM EXPECTING A LINE OF THUNDERSTORMS TO
DEVELOP AND MOVE ACROSS THE TERMINALS LATE THIS AFTERNOON ACROSS
THE WEST AND EARLY EVENING ACROSS THE EAST. MVFR AND BRIEF IFR
CONDITIONS WILL BE EXPERIENCED IN THESE STORMS. COLD FRONT WILL
NOT MOVE ACROSS REGION UNTIL AROUND 12Z IN THE WEST AND 15Z IN
THE EAST. HAVE A TEMPO GROUP FOR MVFR SHOWERS WITH FRONTAL
PASSAGE. RLG

&&

.PREV DISCUSSION...
 /ISSUED 1213 PM EDT THU MAY 25 2006/

SHORT TERM /REST OF TODAY/...

THIS MORNING. ASSOCIATED COLD FRONT WAS TRAILING SOUTHWEST OF THE
LOW ALONG A LINE NEAR KPIA-KUIN-KEMP. UPPER LEVEL LOW WAS LOCATED
OVER WISCONSIN AS WELL. FEW VORT LOBES WERE ROTATING AROUND THE
UPPER LOW. STRONGEST WAS OVER NORTHERN CENTRAL IOWA AT THIS TIME.
CHANCES FOR CONVECTION INCREASE AS THE AFTERNOON PROGRESSES.
STRONGEST VORT WILL ROTATE AROUND UPPER LOW AND AFFECT THE CWA
LATER THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
SO HAVE LEFT SEVERE WORDING IN. WET BULB ZERO WILL BE AROUND
9000- 11000 FT. MAX DELTA THETA-E VALUES ARE PROGGED AS HIGH AS
35K. HAVE UPDATED TO INCREASE POPS TO LIKELY. SATELLITE IMAGERY
IS SHOWING A BIT MORE CLOUD COVER THAN PREVIOUSLY ANTICIPATED.
THIS WILL LIKELY CUT FORECAST HIGH TEMPS DOWN A BIT. SO HAVE
SHAVED A DEGREE OR TWO OFF HIGHS. KILN MORNING SOUNDING GIVES A
HIGH OF 82.2 WITH BROKEN CLOUD COVER. RLG

PREV DISCUSSION...
 /ISSUED 600 AM EDT THU MAY 25 2006/

AVIATION /12Z-12Z/...
SURFACE ANALYSIS SHOWS LOW OVER THE WESTERN GREAT LAKES WITH
BROAD CYCLONIC FLOW OVER OHIO VALLEY. KILN RADAR SHOWS SCATTERED
CONVECTION HEADING FOR KCMH AND KLCK.

WILL KEEP THE SAME THOUGHTS AS IN PREVIOUS FORECAST. IT LOOKS LIKE
STRONGEST AND DEEPEST CONVECTION WILL COME TOWARDS 00Z AS
ORGANIZED SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS OHIO.
HOWEVER, SCATTERED CONVECTION WILL POP AT SOME POINT BY MID
AFTERNOON AS REGION WILL BE VERY UNSTABLE.

THREAT OF CONVECTION BEGINS TO TAPER OFF ONCE COLD FRONT MOVES
THROUGH AFTER 06Z.

TIPTON

PREV DISCUSSION...
 /ISSUED 405 AM EDT THU MAY 25 2006/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
LARGE CONVECTIVE COMPLEX ALONG WARM FRONT CONTINUING TO FIZZLE
ACRS REGION AS IT COLLIDES WITH MUCH DRIER AIRMASS ACRS EASTERN
1/2 OHIO...WEST VIRGINIA AND ERN KENTUCKY. HEAVIEST AND MOST
CONCENTRATED PCPN FALLING PREDOMINANTLY SOUTH OF THE FCST AREA
ACRS CNTRL KY...HOWEVER WDLY SCT CONVECTION CONTINUES TO FIRE ACRS
FCST AREA AHEAD OF MID LVL S/WV. CONVECTIVE COMPLEX AND WARM FRONT
HAD HELPED ADVECT HIGHER DEWPT AIR INTO WESTERN FCST AREA WITH
L60S DEWPTS. THIS AIRMASS WILL OVERSPREAD ENTIRE FCST AREA THRU
DAYBREAK AS WARM FRONT PULLS ON TO THE EAST. TEMPS WERE CURRENTLY
IN THE U50S AND L60S.

FCST AREA LOOKS PRIMED FOR A POTENTIALLY ACTIVE AFTN AND EVNG WITH
NUMEROUS SVR STORMS. SKIES ARE CLEARING QUICKLY BEHIND WARM FRONT
AND CONVECTIVE COMPLEX...WITH MSTLY CLR SKIES INTO WESTERN INDIANA
ATTM. SOME LOCATIONS IN WEST CNTRL OH AND WHITEWATER VLY MAY START
OUT WITH SUN RIGHT FROM DAYBREAK THIS MRNG...WITH POINTS FURTHER
EAST IN FCST AREA CLEARING OUT QUICKLY AS MRNG PROGRESSES. FCST
AREA THEN WILL BE IN A RELATIVE LULL IN CONVECTIVE ACTIVITY BEFORE
NEW TSTM DVLPMNT OCCURS DURING AFTN HOURS. FAST MID LVL FLO AS DRY
SLOT WORKS INTO REGION AHEAD OF UPR LO MOVING THRU UPR MISSISSIPPI
VLY AND WESTERN GRT LKS. ALL MODELS AGREE ON MUCH MORE HUMID
AIRMASS BEING ADVECTED INTO REGION BY AFTN WITH MUCH DRIER AIR IN
MID LVLS. LAPSE RATES STEEPEN SIGNIFICANTLY INTO AFTN HOURS...WITH
AXIS OF 8-9C LAPSE RATES FROM 850-700 MB ACRS SW OHIO AND NRN KY.
EXTENDED PERIOD OF SUNSHINE THIS MRNG AND ERLY AFTN WILL ALLOW FOR
ATMOSPHERE TO DESTABILIZE RAPIDLY INTO AFTN HOURS. MODEL SOUNDINGS
INDCG SOME WEAK CONVECTIVE INHIBITION AT 12Z...BUT THIS IS GONE BY
LATE MRNG. 00Z NAM AND CURRENT RUC BOTH BRING SBCAPES UP TO 5000
J/KG INTO WESTERN FCST AREA BY 18Z. THIS LOOKS OVERDONE...AS BOTH
MODELS ARE ADVECTING 70 DEG DEWPTS INTO REGION WITH SFC TEMPS AT
85 DEG AND GREATER. PREFER THE 00Z GFS WHICH SUGGESTS DEWPTS IN
M/U60S AND SBCAPES/MUCAPES IN THE 3000-4000 J/KG RANGE. WBZERO
LVLS WILL BE FAVORABLE FOR LRG HAIL...BTWN 9-11KFT INTO EVNG
HOURS. MAX DELTA THETA-E VALUES ARE VERY IMPRESSIVE AND SUPPORTIVE
OF POTENTIAL DMG WIND THREAT...WITH VALUES AS HIGH AS 35K BY MID
AFTN. BL SHEAR VALUES ARE MARGINAL BUT WITH AVAIL INSTABILITY AND
MOISTURE... DEFINITELY SUPPORTIVE OF ORGANIZED CONVECTIVE DVLPMNT.

TSTMS ARE POSSIBLE AT ANY POINT TODAY...BUT COVERAGE SHOULD REMAIN
RELATIVELY WDLY SCT THIS MRNG AND INTO ERLY AFTN AS MID LVL
FORCING LACKS. CANNOT RULE OUT THOUGH AS ATMOSPHERE QUICKLY GOES
UNSTABLE. COVERAGE WILL INCREASE DURING AFTN WITH POTENTIAL FOR
SVRL CLUSTERS OF STRONG TO SVR STORMS...FOLLOWED BY A SQUALL LINE
OR DERECHO AHEAD OF COLD FRONT COMING THRU FCST AREA BTWN 21Z-02Z.
PAPAMETERS ARE MOST FAVORABLE FOR SVR TSTMS OVER SW 1/2 FCST
AREA WHERE SPC HAS PLACED MDT RISK FOR SVR WX. HOWEVER...ANY
LOCATION IN FCST AREA HAS CHANCE AT SEEING SVR WX THIS AFTN AND
EVNG. WILL BE ISSUING SPSILN TO INDICATE SVR POTENTIAL.

WHILE SVR POTENTIAL WILL DIMINISH ACRS REGION BY MIDNIGHT...
WIDESPREAD PCPN WILL CONTINUE THROUGHOUT THE OVERNIGHT AS SFC LO
SLOWLY MOVES EAST ACRS LWR GRT LKS. HAVE MAINTAINED CAT POPS ALL
NIGHT. UPR LO WILL OPEN UP AND MOVE EAST AWAY FROM REGION ON FRI.
SHRA/TSTM ACTIVITY WILL CONTINUE AHEAD OF UPR TROF AXIS...WHICH
WILL NOT BE COMPLETELY EAST OF FCST AREA UNTIL MID AFTN. WILL THEN
SEE CONVECTION TAPER OFF FROM WEST TO EAST DURING LATE AFTN HOURS
AS SFC HI PRES BEGINS TO BUILD IN FROM THE WEST. EXTENDED LO CHC
POPS FOR FEW HOURS FRI EVNG ACRS EASTERN FCST AREA AS STILL SOME
LO LVL CONV AND BETTER MOISTURE AVAIL. SKIES WILL CLEAR FROM THE
WEST ERLY SAT AS THE SFC HI AND BIG MID LVL RIDGE OVERSPREAD FCST
AREA.

MID LVL RIDGE WILL FIRMLY ESTABLISH ITSELF OVER OH VLY FOR
SAT...BEGINNING A STRING OF WARM DRY WX FOR THE HOLIDAY WEEKEND.
HAVE INDCG MSTLY SUNNY SKIES FOR SAT WITH RIDGE AXIS OVERHEAD.

TEMPS...WENT CLOSER TO WARMER MAV/FWC GUID FOR AFTN HIGHS
TODAY...IN WHAT WILL LKLY BE THE WARMEST AND MOST HUMID DAY FOR
FCST AREA SO FAR THIS YEAR. FOLLOWED MAV GUID THRU FRI
NIGHT...THEN WENT A LITTLE WARMER FOR SAT AS RIDGE BUILDS IN.
CLOUDS LIKELY TO KEEP MANY IF NOT ALL AREAS IN 70S ON FRI...WITH
80S EXPECTED THRU HOLIDAY WEEKEND. LOWS AT NIGHT WILL MOSTLY
REMAIN IN 60S.

RYAN

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NO CHANGES MADE FROM PREV FCST. WED AFTN LONG TERM DISCUSSION
FOLLOWS BELOW.

RYAN

PREV DISCUSSION...
 /ISSUED 130 AM EDT THU MAY 25 2006

AVIATION /06Z-06Z/...
SURFACE ANALYSIS SHOWS ILL DEFINED WARM FRONT IN WESTERN OHIO WITH
CYCLONIC FLOW OVER WESTERN GREAT LAKES AND OHIO VALLEY. KILN RADAR
SHOWING DYING MCS WORKING ACROSS OHIO. SATELLITE IMAGERY ALSO
SHOWS CONVECTION FROM NW INDIANA INTO CENTRAL ILLINIOUS.

NAM AND GFS SHOWING OVERNIGHT CONVECTION COMING TO AN END QUICKLY.
WILL TIME SCATTERED CONVECTION FROM NW INDIANA INTO CENTRAL IL AS
A 2 HR VCTS GROUP. ITS SCATTERED NOW AND FORCING IS EXPECTED TO
WEAKEN. ALTHOUGH INSTABILITY IS EXPECTED TO STAY 1000 TO 2000 J/KG
AHEAD OF CONVECTION. SKIES SHOULD CLEAR OUT THIS MORNING ALLOWING
ATMOSPHERE TO RELOAD. CONVECTION WILL LIKELY INITIATE AROUND 19Z
AND WILL BE STRONG TO SEVERE. STRONG MID LEVEL FLOW WILL BRING
ANOTHER ROUND OF STRONG TO SEVERE CONVECTION IN THE EVENING.
GENERAL THUNDERSTORMS ARE THEN EXPECTED FOR MUCH OF THE NIGHT AS
UPPER LOW MOVES ACROSS THE SRN GREAT LAKES. WILL LOOK AT ENHANCING
TAFS WITH WINDS WITH NEXT ISSUANCE AND TRY TO REFINE TIMING EVEN MORE.

TIPTON

 /ISSUED 245 PM EDT WED MAY 24 2006/

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
H5 TROF/SFC LOW WILL BE SWINGING THROUGH LOWER GREAT LAKES AT THE
BEGINNING OF THE PERIOD...THUS EXPECT AREA OF SHRA/TSRA SHOULD BE
ONGOING AT 10Z. UPPED POPS TO CATEGORICAL IN THE EAST AND LIKELY
IN THE WEST FOR FRI MRNG. PCPN WILL END FROM WEST TO EAST FRIDAY
AFTN...WITH SOME LINGERING PCPN IN THE EAST INTO FRI EVENING.

H5 RIDGE THEN BUILDS IN ON SATURDAY. TEMPS WILL WARM TO SUMMERLIKE
NUMBERS THROUGH TUESDAY. WENT ABOVE MEX FOR MUCH OF THE PERIOD AS
MOS SHOULD TRY AND TREND BACK TO NORMAL TEMPS RATHER THAN CATCHING
EARLY SEASON HEAT.

RETURN FLOW AROUND HIGH WILL BRING MOISTURE BACK NEXT TUESDAY AFTN.
GFS PUSHES CLDFNT THRU THE FA WED.  EXPECT SHRA/TSRA AHEAD OF THIS
SYSTEM.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 1:45 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
245 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
AFTERNOON WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS
THE REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM
AND HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT
THE POTENTIAL FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, May 25, 9:44 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1044 AM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-250200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
502 AM EDT THU MAY 25 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
MORNING WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS THE
REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM AND
HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY.  THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT
BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT THE POTENTIAL
FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON INTO THE EVENING
HOURS.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES THROUGHOUT THE DAY.
Special weather statement, May 25, 9:48 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1048 AM EDT THU MAY 25 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
MORNING WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS THE
REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM AND
HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY.  THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT
BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT THE POTENTIAL
FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON INTO THE EVENING
HOURS.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES THROUGHOUT THE DAY.

The radar

The Cincinnati radar (KILN), 129 km away, was scanning. The volume nearest the first event began at 19:03 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 12 hail. Local standard time, as filed.

Hail, Auglaize

When
May 25, 2:02 PM EST to 2:06 PM EST
Where
Auglaize County, New Knoxville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.517, -84.317

Thunderstorm Wind, Auglaize

When
May 25, 2:26 PM EST to 2:30 PM EST
Where
Auglaize County, 5 mi W of Waynesfield
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
40.600, -84.083

A brick chicken house sustained major damage. A semitruck was overturned on State Route 117 just north of Waynesfield. Numerous trees were downed with penny size hail.

Thunderstorm Wind, Hardin

When
May 25, 2:40 PM EST to 2:44 PM EST
Where
Hardin County, Alger
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.700, -83.850

Twelve inch diameter trees and several power poles were downed on County Road 92 between Alger and McGuffey.

Hail, Mercer

When
May 25, 3:24 PM EST to 3:28 PM EST
Where
Mercer County, 5 mi SE of Celina
Measured
1.25 in hail
Property damage
$6,000
Reported by
TRAINED SPOTTER
Coordinates
40.500, -84.500

Hail, Shelby

When
May 25, 3:33 PM EST to 3:37 PM EST
Where
Shelby County, Mc Cartyville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.383, -84.250

Hail, Auglaize

When
May 25, 3:40 PM EST to 3:44 PM EST
Where
Auglaize County, St Marys
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.533, -84.383

Penny to quarter size hail occurred from Minster to St. Marys.

Hail, Darke

When
May 25, 4:00 PM EST to 4:04 PM EST
Where
Darke County, Arcanum
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.983, -84.550

Thunderstorm Wind, Preble

When
May 25, 4:10 PM EST to 4:14 PM EST
Where
Preble County, 4 mi S of West Alexandria
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
39.700, -84.533

A few trees and large limbs were downed.

Hail, Miami

When
May 25, 4:12 PM EST to 4:15 PM EST
Where
Miami County, 2 mi N of Covington
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.150, -84.350

Several large tree limbs were also downed near the intersection of State Routes 48 and 185.

Hail, Hardin

When
May 25, 4:15 PM EST to 4:19 PM EST
Where
Hardin County, 10 mi SW of Kenton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.550, -83.733

Thunderstorm Wind, Miami

When
May 25, 4:28 PM EST to 4:33 PM EST
Where
Miami County, 5 mi E of Piqua
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
AMATEUR RADIO
Coordinates
40.150, -84.133

Two 24 inch diameter trees were downed at the intersection of US Route 36 and Casstown Road. A few large tree limbs were downed along Miami-Shelby County Road.

Thunderstorm Wind, Logan

When
May 25, 4:30 PM EST to 4:34 PM EST
Where
Logan County, Rushsylvania
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
40.467, -83.667

A vehicle was blown off of County Road 9 and into a ditch.

Hail, Logan

When
May 25, 4:54 PM EST to 4:58 PM EST
Where
Logan County, 3 mi N of Huntsville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.483, -83.800

Hail, Butler

When
May 25, 5:30 PM EST to 5:35 PM EST
Where
Butler County, Middletown
Measured
1.75 in hail
Property damage
$12,000
Reported by
LAW ENFORCEMENT
Coordinates
39.517, -84.400

Thunderstorm Wind, Greene

When
May 25, 5:32 PM EST
Where
Greene County, Beavercreek
Measured
57 kt (66 mph) measured gust
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -84.067

Hail, Mercer

When
May 25, 5:45 PM EST to 5:49 PM EST
Where
Mercer County, Celina
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -84.567

Thunderstorm Wind, Shelby

When
May 25, 5:52 PM EST to 5:56 PM EST
Where
Shelby County, 5 mi SE of Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
40.233, -84.083

Trees were knocked down.

Thunderstorm Wind, Montgomery

When
May 25, 5:59 PM EST to 6:03 PM EST
Where
Montgomery County, Trotwood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.800, -84.317

Trees and power lines were downed.

Thunderstorm Wind, Auglaize

When
May 25, 6:01 PM EST to 6:05 PM EST
Where
Auglaize County, St Marys
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.533, -84.383

Trees were downed.

Thunderstorm Wind, Hamilton

When
May 25, 6:04 PM EST
Where
Hamilton County, Silverton
Measured
57 kt (66 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.200, -84.383

Hail, Warren

When
May 25, 6:15 PM EST to 6:19 PM EST
Where
Warren County, 2 mi N of Lebanon
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.467, -84.200

Hail, Butler

When
May 25, 6:15 PM EST to 6:19 PM EST
Where
Butler County, Blue Ball
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.500, -84.333

Thunderstorm Wind, Clark

When
May 25, 6:15 PM EST to 6:20 PM EST
Where
Clark County, 2 mi NW of Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
TRAINED SPOTTER
Coordinates
39.933, -83.833

Numerous 12 to 15 inch diameter trees were downed in Snyder Park. A tree fell on a house on Upper Valley Pike. Part of the roof was removed as a result.

Thunderstorm Wind, Clermont

When
May 25, 6:15 PM EST to 6:19 PM EST
Where
Clermont County, Loveland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
39.267, -84.250

Two trees were knocked down.

Thunderstorm Wind, Champaign

When
May 25, 6:16 PM EST to 6:20 PM EST
Where
Champaign County, Urbana
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
40.117, -83.750

Several four inch dimaeter tree limbs were knocked down.

Thunderstorm Wind, Montgomery

When
May 25, 6:22 PM EST to 6:26 PM EST
Where
Montgomery County, Kettering
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
BROADCAST MEDIA
Coordinates
39.733, -84.183

Trees were knocked down.

Thunderstorm Wind, Hamilton

When
May 25, 6:23 PM EST to 6:27 PM EST
Where
Hamilton County, Deer Park
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
TRAINED SPOTTER
Coordinates
39.217, -84.383

A tree fell into a house.

Thunderstorm Wind, Warren

When
May 25, 6:25 PM EST to 6:29 PM EST
Where
Warren County, Pleasant Plain
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
39.283, -84.117

Several large trees were downed, including one on a home. A woman in the home was injured. A second home had its roof ripped off. A pole barn was also severely damaged.

Thunderstorm Wind, Logan

When
May 25, 6:30 PM EST to 6:34 PM EST
Where
Logan County, 3 mi SE of West Liberty
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
TRAINED SPOTTER
Coordinates
40.217, -83.717

Two barns sustained major damage along State Route 287, with one of the barns having its roof removed. Trees were also downed.

Thunderstorm Wind, Hamilton

When
May 25, 6:30 PM EST to 6:40 PM EST
Where
Hamilton County, Blue Ash
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
AMATEUR RADIO
Coordinates
39.233, -84.367

Trees were downed from Kenwood to Blue Ash.

Thunderstorm Wind, Clinton

When
May 25, 6:30 PM EST to 6:34 PM EST
Where
Clinton County, Blanchester
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.283, -83.983

Trees and power lines were downed.

Thunderstorm Wind, Union

When
May 25, 6:30 PM EST to 6:34 PM EST
Where
Union County, Richwood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.433, -83.300

Numerous trees were downed.

Thunderstorm Wind, Darke

When
May 25, 6:40 PM EST to 6:44 PM EST
Where
Darke County, Gettysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.117, -84.500

Several trees and large limbs were downed.

Thunderstorm Wind, Clinton

When
May 25, 6:41 PM EST to 6:45 PM EST
Where
Clinton County, Blanchester
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
AMATEUR RADIO
Coordinates
39.283, -83.983

Large trees were knocked down.

Thunderstorm Wind, Madison

When
May 25, 6:45 PM EST to 6:49 PM EST
Where
Madison County, London
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -83.450

Large tree limbs were downed across a few roads. Power poles were also knocked down.

Thunderstorm Wind, Delaware

When
May 25, 6:53 PM EST
Where
Delaware County, 9 mi N of Delaware
Measured
50 kt (58 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
40.433, -83.067

Thunderstorm Wind, Clermont

When
May 25, 7:10 PM EST to 7:14 PM EST
Where
Clermont County, Milford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.167, -84.283

Trees were downed.

Thunderstorm Wind, Fayette

When
May 25, 7:15 PM EST to 7:18 PM EST
Where
Fayette County, 1 mi N of Jeffersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.667, -83.567

Trees were knocked down.

Thunderstorm Wind, Franklin

When
May 25, 7:32 PM EST
Where
Franklin County, Port Columbus Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.000, -82.883

Thunderstorm Wind, Franklin

When
May 25, 7:42 PM EST to 7:46 PM EST
Where
Franklin County, Columbus
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
AMATEUR RADIO
Coordinates
40.033, -83.000

Several ten inch diameter trees were downed.

Thunderstorm Wind, Fayette

When
May 25, 7:44 PM EST to 7:47 PM EST
Where
Fayette County, Jeffersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.650, -83.567

Trees were knocked down.

Thunderstorm Wind, Licking

When
May 25, 8:00 PM EST to 8:03 PM EST
Where
Licking County, Pataskala
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
40.000, -82.667

Siding was ripped off of a building.

Thunderstorm Wind, Licking

When
May 25, 8:10 PM EST
Where
Licking County, 3 mi SW of Johnstown
Measured
54 kt (62 mph) measured gust
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
40.117, -82.717

A ten inch diameter tree was downed.

Thunderstorm Wind, Scioto

When
May 25, 8:45 PM EST to 8:49 PM EST
Where
Scioto County, Portsmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.733, -82.983

Several trees were downed across the southern part of the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509481, 5509482, 5509483, 5509484, 5509485, 5509488, 5509486, 5509487, 5509489, 5509491, 5509490, 5509480, 5509492, 5509493, 5509666, 5509495, 5509574, 5509494, 5509577, 5509667, 5509572, 5509575, 5509578, 5509581, 5509579, 5509585, 5509582, 5509573, 5509580, 5509583, 5509584, 5509587, 5509576, 5509588, 5509586, 5509589, 5509590, 5509668, 5509669, 5509592, and more.